Brain Tumour Survivor

A site dedicated to leading edge treatment for brain tumours
It is currently Fri Dec 15, 2017 2:36 pm

All times are UTC + 10 hours




Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Tue Sep 16, 2014 4:29 pm 
Offline
Registered User

Joined: Tue Sep 16, 2014 4:09 pm
Posts: 1
hello,
im posting on behalf of my mum. she had a gmb 3 months ago removed. She was on high doses of dex for 1 week to prepare for op. after the op they sent her home with no dex and no keppra. she had a massive seizure for 1/2 hr and had to do alot of work to get her right side working again it was completely paralyzed. her level of swelling doesnt seem to play a role in how many seizures she is having. she is still on 12mg/day which i think is quite high. is it possible that the operation has healed now and it is the dex that is causing the seizures. I know that it is a known side effect of this drug. has anybody experienced this and successfully become drug free for a period of time or is this a pipe dream.


Top
 Profile  
 
PostPosted: Thu Sep 18, 2014 12:24 am 
Offline
Registered User

Joined: Wed Aug 06, 2014 11:43 am
Posts: 24
Hi Roweena,
In all likelihood the causes of your mothers seizures are a post operative condition and not the dex. Seizures caused by dex are very rare (she was on a higher level of it before the operation) The most likely causes of the seizures are scare tissue that cause short circuits or localized brain storms caused by damaged nerves in her neural pathways. Dex is used as an anti-inflammatory, reduces brain swelling after the operation. If she is taking it post operation then I would assume it is for radiation treatment either gamma or chemotherapy which also causes inflammation. It has also been found that inflammation can cause a normal cell to dump its mitochondria and therefore become cancerous (tumors can grow quickly by replication and can also convert normal tissue that surrounds them). I would question her doctor as to why she is on dex, asking lots of questions is important. There are Herbal treatments that could help but these should be approached with great caution as there is a lot of BS(unproven) claims made about them.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC + 10 hours


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
cron
Powered by phpBB® Forum Software © phpBB Group
[ Time : 0.084s | 15 Queries | GZIP : Off ]